Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 65, NWS Memphis, TN

April 6, 20259 counties in Tennessee

NWS Memphis, TN issued this flash flood warning at Apr 6, 2025, 2:43 AM CDT for 9 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2025, 2:43 AM CDT (07:43 UTC)
Expired
Apr 6, 2025, 5:45 AM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Benton County, TN, Carroll County, TN, Chester County, TN, Decatur County, TN, Gibson County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, Weakley County, TN

The radar

The Ft Campbell radar (KHPX), 135 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.7 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

749 
WGUS54 KMEG 060743
FFWMEG
TNC005-017-023-039-053-077-079-113-183-061045-
/O.NEW.KMEG.FF.W.0065.250406T0743Z-250406T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
243 AM CDT Sun Apr 6 2025

The National Weather Service in Memphis has issued a

* Flash Flood Warning for...
  Benton County in Tennessee...
  Carroll County in Tennessee...
  Northeastern Chester County in Tennessee...
  Decatur County in Tennessee...
  Southeastern Gibson County in Tennessee...
  Henderson County in Tennessee...
  Henry County in Tennessee...
  Madison County in Tennessee...
  Eastern Weakley County in Tennessee...

* Until 545 AM CDT.

* At 243 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 5 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Jackson, Paris, Milan, Lexington, McKenzie, Huntingdon, Natchez 
  Trace State Park, Natchez Trace State Forest, Paris Landing State 
  Park, Fairview, Dresden, Parsons, Three Way, Bruceton, Gleason, 
  Atwood, Decaturville, Sardis, Cottage Grove and Parkers Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3650 8805 3644 8806 3636 8799 3610 8794
      3597 8802 3593 8793 3577 8798 3572 8803
      3562 8804 3551 8797 3545 8804 3540 8798
      3542 8836 3558 8859 3544 8880 3544 8907
      3564 8907 3563 8901 3578 8887 3650 8863

FLASH FLOOD...RADAR INDICATED

$$

KRM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 2:22 AM CDT, 21 minutes earlier. Its key messages:

  • Updated at 221 AM CDT Sun Apr 6 2025 -Significant river flooding will continue into next week. -Scattered showers and cooler temperatures are on tap for today. -Cool and dry weather is expected Monday through Wednesday. -Patchy frost is possible over the next couple of nights as lows drop into the 30s in some places.
Area forecast discussion, Apr 6, 2:22 AM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
222 AM CDT Sun Apr 6 2025

...New DISCUSSION...

.KEY MESSAGES...
Updated at 221 AM CDT Sun Apr 6 2025

-Significant river flooding will continue into next week.

-Scattered showers and cooler temperatures are on tap for today.

-Cool and dry weather is expected Monday through Wednesday.

-Patchy frost is possible over the next couple of nights as lows
 drop into the 30s in some places.

&&

.DISCUSSION...
(Today through Saturday)
Issued at 221 AM CDT Sun Apr 6 2025

The severe threat has ended across northeast MS. The flash flood
threat continues across areas east of the MS attm. The threat will
gradually shift from flash flooding to areal flooding as the rain
ends from west to east and water is slow to recede.

Event rainfall totals as of 1 am CDT:

NWS Memphis (East Memphis) 14.07 inches
Memphis International 12.35 inches
West Memphis 10.00 inches
Jonesboro 8.75 inches
Blytheville 8.41 inches
Tupelo 2.66 inches

Surface low pressure and front are shifting into AL. Post frontal
rain continues across parts of West TN and NE MS but this is
rapidly shifting east. The upper trough will pivot through the
area today with scattered showers and much cooler temps. Highs
will range from around 50 northwest to the mid 60s southeast.
River flooding will continue to worsen today as 10-15 inches of
rain works its way through the system. Many roads will be flooded
across the region. Do not drive through flooded roadways.

Cool high pressure will build into the region early this week with
much below normal temperatures. Expect highs in the upper 50s and
lower 60s with lows in the 30s and lower 40s. Patchy frost is
possible in the typical colder areas. Looks like Tuesday morning
represents the best chance for frost and a Frost Advisory may be
needed.

Southerly winds return in advance of an upper trough digging
through the TN/OH valleys mid week. This will result in milder
temps Wed/Thu. The upper trough moving through will result in a
chance of showers across the region Thursday and Thursday night.

High pressure will build in for Friday and Saturday with cooler
temps. Expect highs in the 60s and lows in the 40s. A return to
southerly flow should bring a milder end to next weekend with
highs back in the 70s.

&&

.AVIATION...
(06Z TAFS)
Issued at 1137 PM CDT Sat Apr 5 2025

TS chances should continue to diminish at MEM and MKL over the
next few hours. TS will take considerably longer to clear TUP,
due to closer proximity to a low level instability axis.

Primary impact Sunday will be IFR CIGs, as upper trough axis
approaches. -SHRA coverage should decrease during the day under a
midlevel dry slot. A reinforcing cold front around 00Z will have
little impact other than perhaps increased gust potential for a
few hours. There is a signal in guidance for CIGs lifting to MVFR
at MEM toward 12Z Monday, as frontal depth deepens.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch until 7 AM CDT this morning for ARZ009-018-026>028-
     035-036-048-049-058.

MO...Flood Watch until 7 AM CDT this morning for MOZ113-115.

MS...Flood Watch until 7 AM CDT this morning for MSZ001>005-007-008-
     010>014-020.

     Flood Watch until 1 PM CDT this afternoon for MSZ006-009-015>017-
     021>024.

TN...Flood Watch until 7 AM CDT this morning for TNZ001>004-019>022-
     048>055-088>092.

&&

PUBLIC FORECAST...SJM
AVIATION...PWB

In the hours before

Local storm report, Apr 5, 8:49 PM CDT, 5 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
849 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     Tstm Wnd Dmg     4 NNW Ecru              34.41N 89.04W
04/05/2025                   Union              MS   Storm Chaser

            Uprooted tree destroyed carport in Ingomar.

&&

MJ
Local storm report, Apr 5, 10:12 PM CDT, 4 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1012 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     Tstm Wnd Dmg     3 SSE Tishomingo        34.59N 88.22W
04/05/2025                   Tishomingo         MS   County Official

            Trees and powerlines down on CR 23 in
            Dennis.

&&
Local storm report, Apr 5, 10:18 PM CDT, 4 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1018 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     Tstm Wnd Dmg     1 SSW Marietta          34.49N 88.48W
04/05/2025                   Prentiss           MS   County Official

            Large pine tree down across Highway 371
            about 100 yards south of CR 5490 about a
            mile south of Marietta.

&&
Local storm report, Apr 5, 10:20 PM CDT, 4 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1020 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     Flash Flood      3 SE Olive Hill         35.23N 88.00W
04/05/2025                   Hardin             TN   Emergency Mngr

            Flash flooding on Olive Hill Road in
            multiple places. Not passable to through
            traffic.

&&
Local storm report, Apr 5, 10:26 PM CDT, 4 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1026 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     Flash Flood      3 NNE Thaxton           34.35N 89.16W
04/05/2025                   Pontotoc           MS   Trained Spotter

            Spotter report of flash flooding in the
            hurricane area near the Hurricane Baptist
            Church.

&&

SJM
Local storm report, Apr 6, 1:18 AM CDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
118 AM CDT Sun Apr 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 AM     Flash Flood      2 W Memphis             34.92N 90.18W
04/06/2025                   DeSoto             MS   Emergency Mngr

            Flash flooding on Hwy 61 between Church Rd
            and Star Landing Rd. Blythe Rd to the west
            of there is closed as well and a water
            rescue was conducted in that area.

&&

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 7:39 PM CDTTornado Warning Considerable damage threatMEGHardin, McNairy51 min
Apr 5, 8:12 PM CDTTornado Warning Tornado observedMEGHardin48 min
Apr 5, 8:19 PM CDTTornado WarningMEGHardin26 min
Apr 5, 9:33 PM CDTFlash Flood WarningMEGBenton, Carroll, Crockett, Decatur, Dyer, Gibson and 6 more5 hr
Apr 5, 9:42 PM CDTAreal Flood WarningMEGDyer20 hr
Apr 5, 9:51 PM CDTFlash Flood WarningMEGChester, Fayette, Hardeman, Hardin, Haywood, Lauderdale and 3 more5 hr
Apr 5, 10:19 PM CDTRiver Flood AdvisoryMEGShelby57 hr
Apr 6, 2:40 AM CDTAreal Flood WarningMEGCrockett, Dyer, Gibson, Haywood, Lake, Lauderdale and 3 more15 hr
Apr 6, 2:53 AM CDTFlash Flood WarningMEGChester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more3 hr
Apr 6, 2:54 AM CDTAreal Flood WarningMEGFayette, Hardeman, Shelby15 hr
Apr 6, 2:55 AM CDTAreal Flood WarningMEGCrockett, Dyer, Fayette, Hardeman, Haywood, Lauderdale and 3 more15 hr
Apr 6, 5:30 AM CDTAreal Flood WarningMEGBenton, Carroll, Chester, Decatur, Gibson, Hardeman and 6 more13 hr
Apr 6, 5:45 AM CDTAreal Flood WarningMEGChester, Decatur, Hardeman, Hardin, Haywood, Henderson and 2 more12 hr
Apr 6, 6:45 AM CDTAreal Flood WarningMEGHardin, McNairy11 hr
Apr 6, 4:05 PM CDTAreal Flood WarningMEGDyer, Gibson, Obion, Weakley5 days

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.